Alert archive / Tennessee / Flash Flood Warnings in 2005
Flash Flood Warning 6, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Mar 27, 2005, 6:14 PM CST for Giles County, Marshall County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2005, 6:14 PM CST (00:14 UTC)
- Expired
- Mar 27, 2005, 8:15 PM CST
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Giles County, TN, Marshall County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 280016 FFWOHX TNC055-117-280215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 614 PM CST SUN MAR 27 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN GILES COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF PULASKI MARSHALL COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LEWISBURG * UNTIL 815 PM CST * AT 508 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ALMOST 3 INCHES OF RAINFALL IN THE PAST 3 HOURS FROM STRONG THUNDERSTORMS OVER THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3516 8708 3513 8693 3564 8658 3572 8676 $$ JLM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 2:30 PM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Mar 27, 2:30 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CST SUN MAR 27 2005 .DISCUSSION... LATEST ANALYSIS SHOWING SURFACE LOW CENTER HANGING ACROSS NORTH/ CENTRAL AL...WITH INVERTED TROF AXIS UP INTO THE CWA EAST OF BNA. TEMPS/DEWPOINTS ON WEST SIDE OF TROF AXIS REMAINING COOL BUT 18Z BNA RAOB SHOWING SIGNIFICANT INSTABILITY INDICES ABOVE SHALLOW SURFACE BASED COOL LAYER. LATEST IR IMAGERY SHOWING UL TROFS MOVING EAST. STEEPENING LAPSE RATE FROM APPROACHING COLD CORES HELPING TO INCREASE CONVECTION OVER LAST HOUR OR SO ACROSS WEST MIDDLE. SURFACE LOW IS EXPECTED TO PUSH NORTHWARD ACROSS THE CWA TONIGHT ...WHILE UL LOWS SLIDE NORTHEAST AND CLIP THE EXTREME SOUTHERN COUNTIES. COLD CORES ALOFT WILL FURTHER STEEPEN LAPSE RATE WHICH ADDED TO INCREASING LL CONVERGENCE AND MODERATE ML UVV...SHWRS/TSTMS SHOULD INCREASE IN COVERAGE/INTENSITY INTO LATE EVENING. MAIN THREAT NOW LOOKS TO BE LARGE HAIL AND GUSTY WINDS FOR MOST OF THE CWA...ALTHOUGH SPIN-UPS ARE POSSIBLE...ESPECIALLY NEAR LL BOUNDARY. PLAN TO KEEP SVR THREAT IN THROUGH 06Z...WITH CHANCE AFT 06Z PLATEAU ONLY. CATEGORICAL POPS EXPECTED ALL THE WAY THROUGH. MOISTURE ASSOCIATED WITH UL SYSTEM WILL SPREAD ACROSS EARLY TOMORROW ...WHICH WILL LEAVE SCATTERED SHWRS ACROSS THE WEST THROUGH THE MORNING AND ON THE PLATEAU INTO THE MID AFTERNOON. WILL ADJUST POPS ACCORDINGLY. GOOD DRYING COMMENCES MONDAY AFTERNOON...WITH SUNSHINE EXPECTED TUESDAY. WARM TEMPS EXPECTED TUESDAY AFTERNOON. .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Mar 27, 11:00 AM CST, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1100 AM CST SUN MAR 27 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-281130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1100 AM CST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... ...THERE IS A CHANCE OF SEVERE THUNDERSTORMS TONIGHT... SHOWERS WILL CONTINUE TO DEVELOP AND MOVE NORTH ACROSS MIDDLE TENNESSEE TODAY...AS A STRONG UPPER AIR DISTURBANCE APPROACHES FROM THE WEST. A WARM FRONTAL BOUNDARY REMAINS IN EAST TENNESSEE EXTENDING FROM SURFACE LOW PRESSURE IN WESTERN ALABAMA. THE SURFACE LOW IS EXPECTED TO REMAIN STATIONARY OR MOVE LITTLE THROUGH MID EVENING... AND NORTH WINDS AND MORE STABLE AIR WILL REMAIN WEST OF A LAFAYETTE...TO FRANKLIN...TO LINDEN LINE. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON EAST OF THIS LINE. MOISTURE AND DEEP LIFT WILL INCREASE THE THUNDERSTORM CHANCE THIS EVENING. THERE IS A CHANCE OF SEVERE THUNDERSTORMS AS THE STRONG UPPER SYSTEM MOVES OVER MIDDLE TENNESSEE TONIGHT. THE PRIMARY HAZARDS WITH SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. SEVERE THUNDERSTORMS WILL MAINLY BE CONFINED TO SOUTH AND EAST MIDDLE TENNESSEE...INCLUDING THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE WEDNESDAY NIGHT INTO THURSDAY...AS A STRONG COLD FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED WITH A CHANCE OF SEVERE WEATHER TONIGHT AND WITH ANOTHER SYSTEM AT MID WEEK. 04
In the hours before
Local storm report, Mar 27, 3:47 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 5 NW DOVER 36.53N 87.91W
03/27/2005 1.75 INCH STEWART TN PUBLIC
GOLF BALL SIZE HAIL AND POSSIBLE WATERSPOUT...
&&
WEKLocal storm report, Mar 27, 4:52 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
452 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 6 ENE SPENCER 35.78N 85.36W
03/27/2005 1.75 INCH VAN BUREN TN TRAINED SPOTTER
SPOTTER REPORTS GOLDBALL SIZE HAIL
&&
WEKLocal storm report, Mar 27, 5:31 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
531 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 9 SSE JAMESTOWN 36.31N 84.87W
03/27/2005 0.75 INCH FENTRESS TN TRAINED SPOTTER
TRAINED SPOTTER REPORTS 3/4 IN HAIL AND LIMBS AS BIG AS
WRIST DOWN IN THE GRIMSLEY COMMUNITY 9 S OF JAMESTOWN.
&&
WEKLocal storm report, Mar 27, 5:44 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
544 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL JAMESTOWN 36.43N 84.94W
03/27/2005 0.50 INCH FENTRESS TN TRAINED SPOTTER
TRAINED SPOTTER IN JAMESTOWN REPORTS DIME SIZE HAIL.
&&
WEKLocal storm report, Mar 27, 6:01 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
601 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL MONTEREY 36.13N 85.24W
03/27/2005 1.00 INCH PUTNAM TN TRAINED SPOTTER
SPOTTER IN MONTEREY REPORTED QUARTER SIZE HAIL
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:34 PM CST | Severe Thunderstorm Warning | OHX | Jackson | 26 min |
Nearby
Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.